MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES, ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES, ARTHROSCOPIC
Model Number 72202972
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the drill broke in the patient's femur.Broken pieces were removed from the patient.No surgical delay or patient injuries were reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7988274
Report Number1219602-2018-01417
Device Sequence Number16555403
Product Code NBH
UDI-Device Identifier03596010654533
UDI-Public(01)03596010654533(10)50611784
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202972
Device Catalogue Number72202972
Device Lot Number50611784
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date10/20/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1